Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 167, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 28, 2008, 4:39 PM EDT for Stark County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2008, 4:39 PM EDT (20:39 UTC)
- Expired
- Jun 28, 2008, 5:18 PM EDT
- In force
- 39 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Stark County, OH
The radar
The Cleveland radar (KCLE), 89 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 12:59 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 282039
SVRCLE
OHC151-282145-
/O.NEW.KCLE.SV.W.0167.080628T2039Z-080628T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
439 PM EDT SAT JUN 28 2008
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STARK COUNTY IN NORTHEAST OHIO...
* UNTIL 545 PM EDT
* AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WILMOT...OR ABOUT 11 MILES EAST OF HOLMESVILLE...AND MOVING EAST AT
46 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BREWSTER...NAVARRE...MASSILLON...EAST SPARTA...CANTON...
WAYNESBURG...LOUISVILLE AND MINERVA
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.
LAT...LON 4085 8164 4087 8108 4073 8108 4072 8109
4072 8118 4071 8122 4065 8123 4064 8124
4064 8143 4065 8146 4064 8148 4063 8164
TIME...MOT...LOC 2039Z 258DEG 40KT 4067 8165
$$
OUDEMAN2 follow-up statements
000
WWUS51 KCLE 282109
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
509 PM EDT SAT JUN 28 2008
OHC151-282145-
/O.CON.KCLE.SV.W.0167.000000T0000Z-080628T2145Z/
STARK OH-
509 PM EDT SAT JUN 28 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR STARK COUNTY...
AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR EAST SPARTA...OR ABOUT 7 MILES SOUTHEAST OF CANTON...
MOVING EAST AT 46 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MINERVA
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHEASTERN OHIO AND NORTHWEST PENNSYLVANIA.
LAT...LON 4085 8164 4087 8108 4073 8108 4072 8109
4072 8118 4071 8122 4065 8123 4064 8124
4064 8143 4065 8146 4064 8148 4063 8164
TIME...MOT...LOC 2109Z 258DEG 40KT 4073 8122
$$
FITZ000
WWUS51 KCLE 282118
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
519 PM EDT SAT JUN 28 2008
OHC151-282129-
/O.CAN.KCLE.SV.W.0167.000000T0000Z-080628T2145Z/
STARK OH-
519 PM EDT SAT JUN 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR STARK COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHEASTERN OHIO AND NORTHWEST PENNSYLVANIA.
LAT...LON 4085 8164 4087 8108 4073 8108 4072 8109
4072 8118 4071 8122 4065 8123 4064 8124
4064 8143 4065 8146 4064 8148 4063 8164
TIME...MOT...LOC 2119Z 258DEG 40KT 4075 8107
$$
FITZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:43 PM EDT, 56 minutes earlier.
Area forecast discussion, Jun 28, 3:43 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 343 PM EDT SAT JUN 28 2008 .SYNOPSIS... A LOW PRESSURE SYSTEM ACROSS THE UPPER MIDWEST WILL MOVE ACROSS THE NORTH GREAT LAKES TONIGHT...DRAGGING A COLD FRONT ACROSS THE AREA. THE LOW WILL DRIFT INTO SOUTHERN QUEBEC SUNDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... STRONG TO SEVERE THUNDERSTORMS ACROSS THE CENTRAL CWA COUNTIES AT THIS TIME WITH SOME CLEARING WORKING INTO THE NW. WILL HOWEVER NEED TO KEEP THE WATCH GOING NW AS PER SPC REQ GIVEN POTENTIAL FOR REDEVELOPMENT ACROSS SOUTHERN MI EXTENDING BACK INTO NWRN OH. OTHERWISE WILL ATTEMPT TO TIME MAIN LINE EAST THROUGH THE AREA. OVERNIGHT EXPECT SUBSIDENCE BEHIND THE LINE TO BREAK CLOUDINESS FOR A WHILE BUT THEN OVERNIGHT MORE LIFT WITH UNSEASONABLY STRONG DYNAMICS MOVING IN FROM THE NW WITH THE UPPER LOW. WOULD EXPECT CLOUDS TO PUSH BACK IN WITH THE COLD AIR ALOFT. WILL ALSO NEED TO KEEP CHANCE FOR THUNDER. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/... WILL NEED TO BE QUICK WITH THIS GIVEN CURENT WX ACROSS THE AREA. WILL FOLLOW GFS TIMING. IN SHORT EXPECT UNSETTLED WEATHER WITH SCT TO LIKELY POPS SUNDAY INTO EARLY NEXT WEEK AS THE UPPER LOW MOVES THROUGH THE GREAT LAKES AND THEN IN ITS WAKE A REDEVELOPING UPPER LOW ON MONDAY. GENERALLY UNSTABLE CONDITIONS...MORE SO DURING THE DAYTIME HEATING BUT STILL DURING THE NIGHT GIVEN THE COOL AIR ALOFT. ALSO FLOW OVER THE WARM LAKE WILL BE GOOD FOR AN INCREASED CHANCE FOR PRECIP. TEMPS COOL FOR THE SEASON. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... UNSETTLED WEATHER WILL CONTINUE INTO THE HOLIDAY WEEKEND. LATEST GFS AND ECMWF SHOWING A LITTLE BIT BETTER AGREEMENT WITH MAIN FEATURES FOR THE SECOND HALF OF THE WEEK. BOTH DRAG A COLD FRONT ACROSS THE AREA LATE WEDNESDAY INTO THURSDAY. THIS WILL RESULT IN AN AIR MASS CHANGE JUST IN TIME FOR THE HOLIDAY WEEKEND. THERE COULD BE SOME DECENT STORMS WITH THE COLD FRONT. THE FRONT WILL BECOME STATIONARY JUST SOUTH OF THE LOCAL AREA FOR THURSDAY AND FRIDAY. WITH TEMPS ALOFT REMAINING FAIRLY COOL BOTH DAYS...THERE COULD BE SOME INSTABILITY SHOWERS. THUS...WILL CONTINUE WITH SMALL CHANCE POPS. THE FRONT IS PROGGED TO TRY TO COME BACK NORTH ON SATURDAY SO WILL NEED MORE CHANCE WORDING. TEMPS WILL BE SEASONABLE ON WEDNESDAY BUT A TAD BELOW NORMAL FOR THURSDAY THROUGH SATURDAY. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... LINE OF SHRA AND STORMS CURRENTLY MOVING ACROSS NW OH. WILL TRY TO TIME THIS LINE ACROSS THE AREA. ALSO EXPECT ANOTHER LINE OF STORMS TO DEVELOP W AND SW OF THE AREA THIS AFTERNOON. THIS LINE SHOULD MOVE THROUGH TOWARD EVENING AND COULD PACK QUITE A PUNCH. AREA ALREADY UNDER A WATCH AND DAMAGING STRAIGHT LINE WINDS A CONCERN THIS AFTERNOON. WILL PUT SOME GUST TO 45 KNOTS IN TAFS. AS USUAL EXACT TIMING OF STORMS TOUGH AND WILL NEED ADJUST AS AFTERNOON PROGRESSES. WILL TRY TO END PRECIP FROM WEST TO EAST DURING THE EVENING. COLD FRONT WILL MOVE THROUGH EARLY SUNDAY AND THERE WILL LIKELY BE MORE PRECIP WITH THAT. ALL SITES WILL GET A TEMPO FOR SHRA AT END OF TAF PERIOD. .OUTLOOK...TROUGH ALOFT WILL MOVE SOUTHEAST ON SUNDAY AND THINGS WILL DESTABILIZE AGAIN AND NEW SHOWERS/STORMS MAY DEVELOP SUNDAY AFTERNOON NW OHIO AND SPREAD EAST AND WILL OCCUR OFF AND ON THROUGH MONDAY. SOME MVFR CEILINGS AND VSBY POSSIBLE DURING THE HEAVIER SHOWERS/STORMS. DRYING OUT MIDWEEK WITH VFR CONDITIONS EXPECTED AS HIGH PRESSURE SPREADS IN FROM THE PLAINS STATES. && .MARINE... TROUGH/FRONT WILL MOVE ACROSS THE LAKE THIS EVENING. SW FLOW WILL BECOME W AND DIMINISH BEHIND THIS FEATURE. STORMS AND SHOWERS LIKELY ON THE LAKE THROUGH THE EVENING HOURS. THE FLOW WILL RETURN TO S TO SW MOST OF SUNDAY AHEAD OF A SECONDARY COLD FRONT. THAT FRONT WILL MOVE ACROSS THE LAKE BY DAYBREAK MONDAY. THERE WILL BE A PRETTY GOOD PUNCH OF DRIER AND COOLER AIR BEHIND THIS FRONT SO NW FLOW WILL PICK UP AND WILL LIKELY NEED A SMALL CRAFT FOR MONDAY. HIGH PRESSURE WILL BRIEFLY BUILD OVER THE REGION FOR THE MIDDLE OF THE WEEK WITH MAINLY LIGHT W TO SW FLOW. ANOTHER STRONG COLD FRONT WILL MOVE ACROSS THE LAKE LATE WEDNESDAY INTO THURSDAY. MORE STORMS AND SHOWERS SHOULD BE EXPECTED WITH THIS FRONT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...KUBINA AVIATION...KUBINA MARINE...KUBINA
Hazardous weather outlook, Jun 28, 12:14 PM EDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1214 PM EDT SAT JUN 28 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-291615- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 1214 PM EDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER HAS INDICATED THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY WITH DAMAGING WINDS THE LARGEST THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED SEVERE STORMS ARE POSSIBLE SUNDAY NIGHT AND MONDAY AS AN UPPER LEVEL TROUGH ALOFT DEEPENS AND COLDER AIR ALOFT MOVES ACROSS LAKE ERIE. STORMS WOULD BRING PULSE TYPE THUNDERSTORMS WITH LOCALIZED LARGE HAIL AND A SLIGHT THREAT OF THUNDERSTORM DOWN BURST WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jun 28, 2:38 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
238 PM EDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND DMG 5 N CALEDONIA 40.71N 82.97W
06/28/2008 CRAWFORD OH AMATEUR RADIO
SEVERAL LARGE LIMBS DOWN.
&&
BMThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 12:55 PM EDT | Areal Flood Advisory | CLE | Lucas, Ottawa, Wood | 3 hr |
| Jun 28, 1:55 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Wyandot | 65 min |
| Jun 28, 2:14 PM EDT | Special Marine Warning | CLE | 91 min | |
| Jun 28, 2:30 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 28, 2:48 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Crawford, Morrow, Richland | 57 min |
| Jun 28, 3:19 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Knox, Morrow, Richland | 56 min |
| Jun 28, 4:02 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 58 min |
| Jun 28, 4:04 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 56 min |
| Jun 28, 4:06 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 54 min |
| Jun 28, 4:26 PM EDT | Special Marine Warning | CLE | 64 min | |
| Jun 28, 5:40 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 65 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.